Derechos | Equipo Nizkor
New Zealand links death to Pfizer COVID vaccine: 'it remains safer to be vaccinated'
Health authorities in New Zealand have said they believe a 26-year-old man's death is connected to a side effect from Pfizer's COVID-19 vaccine.
A preliminary post-mortem analysis indicated that the probable cause of the man's death was myocarditis, which is a rare side effect of the vaccine that causes the heart muscle wall to become inflamed, according to Bloomberg.
"With the current available information, the Board has considered that the myocarditis was probably due to vaccination in this individual," a statement from New Zealand's Covid-19 Vaccine Independent Safety Monitoring Board said of the man, who died within two weeks of receiving his first Pfizer vaccine, per Bloomberg.
The statement noted that "Covid-19 infection can itself be a cause of myocarditis" and said "it remains safer to be vaccinated than to be infected with the virus."
The board also highlighted that "the benefits of vaccination with the Pfizer vaccine for Covid-19 continue to greatly outweigh the risk of such rare side effects."
The World Health Organization (WHO) has acknowledged that "a very rare signal of myocarditis" has been reported from some COVID-19 vaccines. The organization added that most myocarditis cases occur in young men between the ages of 16 and 24, typically within a few days of their second vaccination.
The Centers for Disease Control and Prevention (CDC) has also said it is "actively monitoring reports of myocarditis" but that it "continues to recommend that everyone ages 5 years and older get vaccinated for COVID-19."
[Source: By Monique Beals, The Hill, Washington, 19Dec21]
|This document has been published on 22Dec21 by the Equipo Nizkor and Derechos Human Rights. In accordance with Title 17 U.S.C. Section 107, this material is distributed without profit to those who have expressed a prior interest in receiving the included information for research and educational purposes.|